I was recently hospitalized with Covid where I was vomiting and could not keep anything down. In the ER they gave me IV Zofran for the nausea as well as fluids for the dehydration. Unfortunately that night I was not able to take my 15mg of Remeron as I do every night. However when I got home, I saw that Zofran and Remeron can cause serotonin syndrome and should not be taken together. So that night I did not take my Remeron again making it 2 days without. After calling various pharmacies and talking to my psychiatrist they all seemed very nonchalant about just go ahead and take it and if you experience something go to the ER.
My question is how likely is it that after 2 days without Remeron and about 40 hours no Zofran I would experience serotonin syndrome? And how concerned should I be?
Hi, Dan! Serotonin syndrome is very rare but can be serious if not diagnosed and treated in the early stages. The chance of you contracting it is very slim... just be aware of the of the symptoms so that you know what to look for. I take 4 different medications that can cause it and I've never had a problem. This link should help explain things for you: https://www.drugs.com/cg/serotonin-syndrome.html Don't be too concerned just be knowledgeable. Best regards. Wildcat